Hospital admissions with Immunotherapy toxicities in melanoma patients on Ipilimumab and Nivolumab
Session type: Poster / e-Poster / Silent Theatre session
Combination immunotherapy has recently become standard care for patients with melanoma. It can cause toxicities which can be fatal if not identified and treated early.
The aim of this study is to determine adherence to our guidelines and a review of the toxicities causing hospital admissions between April 2017 and March 2018 for patients with malignant melanoma on combined Ipilimumab and Nivolumab. We will present updated results at the meeting.
We collected data from patients on Ipilimumab and Nivolumab between April 2017 and March 2018 and identified the number of admissions caused by immune-related toxicities. Our assessment included type, grade of toxicities, time from initiation to first admission, cycles prior to first admission, initiation of steroids from admission, use of other immunosuppressants and reschedule of immunotherapy following admission.
48 patients received combination immunotherapy and 26 required admission with immune-related toxicity. 38 admissions in total with 42 toxicities.
Of those, 38% had colitis/diarrhoea, 28.5% hepatitis, 11.9%endocrinopathies, 9.5% pneumonitis, 4.7%nephritis and 2.3% rash, neuritis and pancreatitis. 11.9% were grade 4, 50% grade 3, 28.5% grade 2, 7.1% grade 1.
86.8% received steroids within 24 hours.
12.5% of admissions with colitis/diarrhoea received Infliximab. 33% of admissions with hepatitis received Mycophenolate, 16.6% of admissions with hepatitis required Tracolimus.
19 patients discontinued immunotherapy treatment following admission.
The median number of days hospitalised was 6. The median number of cycles received prior first admission was 3.
Our single institution data reflects similar toxicity rates as clinical trials. The majority were grade 3/4. Grade 2 colitis/diarrhoea was the commonest cause for admission. Most patients were identified and received appropriate treatment within 24 hours.